MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR

INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR
Model Number 480299-07
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, there was a complete loss of intra-abdominal insufflation pressure.It was discovered that the suction irrigator suction button was depressed in the functioning position, causing constant suction, and could not be undone.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer reported that there was no injury to the patient.The issue was resolved by removing the suction irrigator, and the procedure was completed as planned without the need to convert to open surgery.There were no fragments and the procedure continued as intended.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the suction irrigator to perform failure analysis (fa).The fa was able to confirm and reproduce the customer reported complaint.The suction irrigator instrument was found to have a plunger valve suction stuck inside the housing.When pressed the plunger does not retract back as expected.The instrument was compared to a golden instrument and found the end part of the plunger exposed in the end part of its channel.The probable root cause is attributed to a mechanical failure of the suction valve plunger assembly, in which an internal component became dislodged and prevented the plunger from retracting as designed.

Brand Name
ENDOWRIST
Common Device Name
SUCTION IRRIGATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24090410
Report Number2955842-2026-01441
Device Sequence Number10469104
Product Code NAY
UDI-Device Identifier10886874114817
UDI-Public(01)10886874114817(10)K17250718
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480299-07
Device Catalogue Number480299
Device Lot NumberK17250718 0223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite